Psych Central

Go Back   Forums at Psych Central > >



advertisement
Reply
 
Thread Tools Display Modes
Old 11-26-2018, 09:08 PM   #1
InfiniteSadness
Grand Member
InfiniteSadness has no updates.
 
Member Since: Aug 2012
Location: USA
Posts: 942
My Mood: Any Med For Depersonalization??

5 yr Member
58 hugs
given
PC PoohBah!
Default Any Med For Depersonalization??

Foggy mind, feeling detached, like under water.
InfiniteSadness is offline   Reply With Quote
Hugs from:

advertisement
Old 11-26-2018, 09:14 PM   #2
downandlonely
Poohbah
Chat Moderator
downandlonely has no updates.
 
Member Since: Mar 2018
Location: United States
Posts: 1,875 (SuperPoster!)
Default Re: Any Med For Depersonalization??

I haven't heard of any meds for this, but there might be some techniques to help you stay grounded.

I got these from a Psych Central article:
“If your distress is so high that you’re feeling unsafe, and unable to access your other resources, you need to ground yourself first,” Eddins said. Grounding simply means anchoring yourself back to the present moment.

Eddins shared these grounding techniques:

Run cool or warm water over your hands.

Notice your body, such as practicing a body scan or clenching and releasing your fists.

Notice five things you can hear; five things you see in the room; five things you sense, such as certain textures touching your skin.

Remember words to an inspirational song, quote or poem that helps you feel better.

Remember a safe place and describe it in detail using your senses.

Count backwards in 7s or 9s.

Visualize yourself gliding away on skates, away from the pain you’re currently feeling.

Change the TV channel to a soothing show.

Change the radio station to something pleasant.

Imagine a wall as a buffer between you and your pain.

There are some more ideas in the full article: 9 Healthy Ways to Deal with Distress

Have you talked to a doctor about the depersonalization? Maybe they would know something that would help.
downandlonely is offline   Reply With Quote
Old 11-27-2018, 03:18 PM   #3
Fuzzybear
Wisest Elder Ever
 
Fuzzybear's Avatar
Fuzzybear has no updates.
 
Member Since: Nov 2002
Location: Cave.
Posts: 77,426 (SuperPoster!)
10 yr Member
48.4k hugs
given
PC PoohBah!
Default Re: Any Med For Depersonalization??

__________________
Fuzzybear is offline   Reply With Quote
Old 11-29-2018, 05:30 PM   #4
InfiniteSadness
Grand Member
InfiniteSadness has no updates.
 
Member Since: Aug 2012
Location: USA
Posts: 942
My Mood: Any Med For Depersonalization??

5 yr Member
58 hugs
given
PC PoohBah!
Default Re: Any Med For Depersonalization??

anyone else
InfiniteSadness is offline   Reply With Quote
Old 11-29-2018, 06:52 PM   #5
Guiness187055
Grand Magnate
 
Guiness187055's Avatar
Guiness187055 has no updates.
 
Member Since: Mar 2017
Location: Florida
Posts: 4,383 (SuperPoster!)
My Mood: Any Med For Depersonalization??

676 hugs
given
PC PoohBah!
Default Re: Any Med For Depersonalization??

Nope I don't believe there are any meds just therapy.
__________________
Dx bipolar1
Rx Abilify 20mg
Rx Wellbutrin 300mg XL
Rx Xanax 1mg prn
Rx Lamictal 200mg
Rx Restoril 30mg
Rx Thorazine 200mg



I used to be so big and strong
I used to know my right from wrong
I used to never be afraid
I used to be somebody
I used to have something inside
Now just this hole it's open wide
Guiness187055 is online now   Reply With Quote
Old 11-30-2018, 12:00 PM   #6
marcoleap
Member
marcoleap has no updates.
 
Member Since: May 2017
Location: New York
Posts: 89
4 hugs
given
Default Re: Any Med For Depersonalization??

Depersonalization (DP) and derealization (DR) are usually caused by anxiety and sometimes also by depression, so medications or therapy that reduce anxiety and depression can help. I have found that SSRIs have been helpful. It's not clear whether benzos such as Klonopin are helpful; they may be in the short term but may worsen DP/DR in the long term. That is something to discuss with your doctor.

Many people find that DP/DR occurs after a prolonged period of severe stress. DP/DR is a way that the brain tries to protect itself, by dissociating in a way. The symptoms are not dangerous, though they can be extremely disturbing. Knowing that DP/DR is not dangerous and is a common way that the brain tries to protect itself in the face of severe or chronic stress has helped me react with less anxiety to the symptoms. When we respond with anxiety to DP/DR, it only intensifies and prolongs the symptoms. I have found that over time, the symptoms disappear completely once I am no longer in the midst of an episode of depression, anxiety, or prolonged stress.

I see from your other threads that you are taking an SSRI, Abilify, and Klonopin. I take Zoloft 200mg/day, Abilify 1mg/day, and Klonopin PRN. I have the same concerns as you about the Abilify, so I get regular blood checks to make sure my cholesterol and blood sugar are in the normal range. I am hoping to discontinue it eventually and am working hard in therapy to get to that point. But the way I see it, the risks of un- or undertreated depression are just as serious as the risks of Abilify, at least for the time being. If I developed tardive dyskinesia (TD) or diabetes, then that would be a different story. My pdoc has told me that he has had hundreds of patients on Abilify for the long term and at higher doses than I'm taking and has only seen one case of TD in a patient who was on 30mg for several decades.

Hope this is helpful.
marcoleap is offline   Reply With Quote
Old 12-07-2018, 10:17 PM   #7
HALLIEBETH87
Wise Elder
 
HALLIEBETH87's Avatar
HALLIEBETH87 Tired
 
Member Since: Oct 2004
Location: usa
Posts: 8,605
My Mood: Any Med For Depersonalization??

10 yr Member
1,631 hugs
given
PC PoohBah!
Default Re: Any Med For Depersonalization??

I find that in my case when I get derealization (I have since childhood) that grounding is my best tool.

count colors....looks for 5 things that look similar. etc
__________________
Dx:Bipolar 1 w Psychotic Features, Rapid Cycling OR Schizoaffective, Bipolar type. Depends who you ask.
Panic disorder
PTSD
Hx of bpd

lamictal, haldol, celexa, vistaril, latuda and Ativan prn
HALLIEBETH87 is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 05:40 PM.


Powered by vBulletin® — Copyright © 2000 - 2019, Jelsoft Enterprises Ltd.




advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider. .
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp


 
Helplines and Lifelines